MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Codes Retraction Problem (1536); Difficult or Delayed Activation (2577); Malposition of Device (2616); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted.Patient medical records were received for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2023.Approximately two (2) years after the initial procedure, it was reported that the patient had an aneurysm enlargement and an endoleak of indeterminate origin, suspected to be either a type 1b or type 3a endoleak.The patient is scheduled to undergo a re-intervention to correct the endoleak.This event was previously reported under mdr # 3011063223-2025-00116.Now approximately three (3) months post this even, upon imaging the patient with angiogram there was concern that there may be a type 3 endoleak; therefore, the decision was made to do a re-line with a new afx bifurcated stent graft.It was noted that the physician first tested to be sure the new device was not going through a metal strut of the original implanted stent graft; however, upon deploying the graft it was discovered that the device was stuck on a metal strut and it was not possible to pull the bifurcated stent graft down to position it on the aortic bifurcation.The physician elected to deploy the stent graft higher up and the left iliac limb did not open and was bent.The physician decided to stop at this point and not do anything further and is planning to bring the patient back on (b)(6) 2025 to do an open repair of the aorta.The endoleak does appear better and everything is filling, however the concern is that the left side may occlude and that the endoleak may still persist.The patient left the operating room in stable condition.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the deployment issue (left limb did not open), difficult to retract (unable to pull device down on to bifurcation), malposition of the device (stent graft deployed higher), and buckled material (left iliac limb bent) are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.No contributing factors were identified.The final patient status was reported as stable upon leaving the operating room, pending additional intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation type codes: remove code 4118.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23310036
Report Number3011063223-2025-00169
Device Sequence Number14699679
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)280707
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBEA28-100/I20-40
Device Lot Number2926066003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2572239016; AFX2 BIFURCATED STENT GRAFT, LOT # 2503703-007
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale